Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 32, NWS Quad Cities, IA

May 19, 20134 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 19, 2013, 7:18 PM CDT for 4 counties in Illinois. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 7:18 PM CDT (00:18 UTC)
Expired
May 19, 2013, 8:15 PM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bureau County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 55 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 7:42 PM CDTHAIL 0.75Galva, ILPEA TO DIME SIZED HAIL REPORTS AROUND THE AREA. RELAYED BY GALVA EZDA.
May 19, 7:47 PM CDTTSTM WND GST 50Prophetstown, ILDUST BEING BLOWN UP WITH BLACKOUT CONDITIONS ON HIGHWAY 30.
May 19, 7:55 PM CDTTSTM WND GST 58Sterling, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2039 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WUUS53 KDVN 200018
SVRDVN
ILC011-073-161-195-200115-
/O.NEW.KDVN.SV.W.0032.130520T0018Z-130520T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  HENRY COUNTY IN NORTHWEST ILLINOIS...
  SOUTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  SOUTHEASTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 815 PM CDT

* AT 713 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM CLEVELAND TO KEWANEE...AND MOVING NORTHEAST AT
  45 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ANNAWAN AROUND 725 PM CDT.
  SHEFFIELD AND HOOPPOLE AROUND 730 PM CDT.
  ERIE AROUND 735 PM CDT.
  PROPHETSTOWN AROUND 740 PM CDT.
  TAMPICO AND LYNDON AROUND 745 PM CDT.
  WALNUT AND DEER GROVE AROUND 750 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MINERAL...HILLSDALE...
THOMAS...SPRING HILL...LEON CORNERS...YORKTOWN...NEW BEDFORD...
MANLIUS...PORTLAND CORNERS AND HAMILTON CORNERS.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 6 AND
47.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 4 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4123 8984 4123 8986 4121 8986 4114 8994
      4115 9022 4130 9043 4132 9044 4133 9046
      4137 9052 4192 8973 4193 8962 4159 8962
      4159 8937
TIME...MOT...LOC 0019Z 226DEG 40KT 4153 9022 4130 8986

HAIL...0.88IN
WIND...60MPH

$$

MCCLURE
3 follow-up statements
609 
WWUS53 KDVN 200029
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 PM CDT SUN MAY 19 2013

ILC011-073-161-195-200115-
/O.CON.KDVN.SV.W.0032.000000T0000Z-130520T0115Z/
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-BUREAU IL-
729 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUREAU...SOUTHEASTERN WHITESIDE...SOUTHEASTERN ROCK ISLAND AND HENRY
COUNTIES UNTIL 815 PM CDT...

AT 727 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ERIE TO 5 MILES SOUTHWEST OF SHEFFIELD...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHEFFIELD AND HOOPPOLE AROUND 735 PM CDT.
  PROPHETSTOWN AROUND 740 PM CDT.
  TAMPICO AND LYNDON AROUND 745 PM CDT.
  WALNUT AND DEER GROVE AROUND 750 PM CDT.
  EMERSON AROUND 755 PM CDT.
  STERLING AND ROCK FALLS AROUND 800 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE THOMAS...PORTLAND CORNERS...
LEON CORNERS...YORKTOWN...HAMILTON CORNERS...DENROCK...NEW BEDFORD...
MANLIUS...NORMANDY AND ROUND GROVE.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 6 AND
47.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 4 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4123 8984 4123 8986 4121 8986 4114 8994
      4115 9022 4130 9043 4132 9044 4133 9046
      4137 9052 4192 8973 4193 8962 4159 8962
      4159 8937
TIME...MOT...LOC 0029Z 226DEG 40KT 4164 9010 4132 8978

HAIL...0.88IN
WIND...60MPH

$$

MCCLURE
440 
WWUS53 KDVN 200046
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
746 PM CDT SUN MAY 19 2013

ILC161-200056-
/O.CAN.KDVN.SV.W.0032.000000T0000Z-130520T0115Z/
ROCK ISLAND IL-
746 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK ISLAND
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4123 8984 4123 8986 4121 8986 4114 8994
      4115 9017 4154 9022 4155 9019 4159 9019
      4160 9016 4162 9016 4165 9013 4192 8973
      4193 8962 4159 8962 4158 8938
TIME...MOT...LOC 0046Z 226DEG 40KT 4176 8989 4143 8958

$$

ILC011-073-195-200115-
/O.CON.KDVN.SV.W.0032.000000T0000Z-130520T0115Z/
HENRY IL-WHITESIDE IL-BUREAU IL-
746 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUREAU...SOUTHEASTERN WHITESIDE AND EASTERN HENRY COUNTIES UNTIL 815
PM CDT...

AT 741 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LYNDON TO WYANET...AND MOVING NORTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EMERSON AROUND 755 PM CDT.
  STERLING AND ROCK FALLS AROUND 800 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITESIDE COUNTY AIRPORT...
GRIMES ADDITION...GALT...DOUGLAS PARK...COMO...OHIO...YEOWARD
ADDITION AND PENROSE.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 16 AND
47.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 22 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4123 8984 4123 8986 4121 8986 4114 8994
      4115 9017 4154 9022 4155 9019 4159 9019
      4160 9016 4162 9016 4165 9013 4192 8973
      4193 8962 4159 8962 4158 8938
TIME...MOT...LOC 0046Z 226DEG 40KT 4176 8989 4143 8958

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
647 
WWUS53 KDVN 200111
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT SUN MAY 19 2013

ILC011-073-195-200121-
/O.EXP.KDVN.SV.W.0032.000000T0000Z-130520T0115Z/
HENRY IL-WHITESIDE IL-BUREAU IL-
811 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUREAU...
SOUTHEASTERN WHITESIDE AND EASTERN HENRY COUNTIES WILL EXPIRE AT 815
PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4123 8984 4123 8986 4121 8986 4114 8994
      4115 9017 4154 9022 4155 9019 4159 9019
      4160 9016 4162 9016 4165 9013 4192 8973
      4193 8962 4159 8962 4158 8938
TIME...MOT...LOC 0111Z 226DEG 40KT 4195 8962 4162 8931

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:14 PM CDT, 4 minutes earlier.

Area forecast discussion, May 19, 7:14 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SUN MAY 19 2013

.SYNOPSIS...
ISSUED AT 322 PM CDT SUN MAY 19 2013

CONDITIONS COMING TOGETHER THIS AFTERNOON AND EVENING FOR A
SEVERE WEATHER OUTBREAK AND TORNADO WATCHES ARE IN PLACE FOR LATE
THIS AFTERNOON AND EVENING FOR ALL BUT THE EASTERN THIRD OF THE
FORECAST AREA. THESE INGREDIENTS INCLUDE TEMPERATURES IN THE
80S...DEWPOINTS IN THE UPPER 60S TO LOWER 70S. MID LEVEL SPEED MAX
ROTATING AROUND THE BASE OF A DEVELOPING UPPER LOW OVER THE PLAINS
WILL INCREASE DEEP SHEAR AS IT APPROACHES THIS EVENING. NUMEROUS
MESOSCALE OUTFLOW BOUNDARIES AND AN AXIS OF PRESSURE FALLS ALSO
SIGNAL IMPENDING DEVELOPMENT OF STORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 322 PM CDT SUN MAY 19 2013

A SOMEWHAT SHORTENED DISCUSSION THIS AFTERNOON DUE TO DEVELOPING
SIGNIFICANT WEATHER. FOCUS FOR BOTH SHORT TERM INTO THE EARLY
PERIODS OF THE LONG TERM REMAINS ON THUNDERSTORMS AND POTENTIAL FOR
SEVERE WEATHER.

THIS AFTERNOON INTO THIS EVENING...THE INITIAL DEVELOPMENT WILL
LIKELY BE ALONG A NORTH-SOUTH BOUNDARY BISECTING IA JUST WEST OF
THE FORECAST AREA. AXIS OF PRESSURE FALLS FROM NE MO...ADJACENT W
CENTRAL IL NORTHWARD INTO EASTERN IA SIGNALS AN AREA OF
DESTABILIZATION IN THE CLEARING AND WAKE OF STORMS MOVING INTO SW
WI. SEVERE STORMS INITIALLY OVER THIS AREA THIS EVENING WILL
LIKELY TRANSITION INTO A LARGER MCS...EXITING TO THE EAST-
NORTHEAST...FOLLOWING SYNOPTIC FORCING OF A SHORTWAVE LIFTING OUT
OF THE CENTRAL PLAINS.

AS MENTIONED IN PREVIOUS DISCUSSIONS...INGREDIENTS REMAIN IN PLACE
FOR SEVERE WEATHER FOR MONDAY WITH THE ADDITION OF STRONGER DEEP
LAYER SHEAR TO SUPPORT SUPERCELLS AND TORNADOES. THE FOCUS AND
TRIGGER FOR STORMS WILL AGAIN BE CENTERED ON A MID LEVEL WAVE
LIFTING OUT OF THE SOUTHWEST AND ITS INTERACTION WITH MESOSCALE
BOUNDARIES. TEMPERATURES SHOULD AGAIN REACH INTO THE 80S WITH
DEWPOINTS IN THE UPPER 60S TO LOWER 70S. SPC CURRENTLY HAS A SLIGHT
RISK IN PLACE FOR DAY 2.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 322 PM CDT SUN MAY 19 2013

ALTHOUGH NOT AS IDEAL AS TODAY OR MONDAY...SEVERE WEATHER WILL AGAIN
BE POSSIBLE TUESDAY AND SPC HAS A SLIGHT RISK OVER THE AREA FOR DAY
3. OTHERWISE...THE OVERALL TREND IN THE EXTENDED FORECAST IS TOWARD
MORE STABLE...NOT AS WARM...AND DRIER WEATHER LATE WEEK AS THE
PLAINS LOW WEAKENS AND MOVES OUT...REPLACED BY HIGH PRESSURE. MODELS
CONTINUE TO DIVERGE SOME WITH HOW QUICKLY THE RIDGE MOVES OUT BY
NEXT WEEKEND AND THE TIMING OF A WARM FRONT THAT MAY BRING RAIN
CHANCES BY LATE SATURDAY AND ESPECIALLY SATURDAY NIGHT AND MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 642 PM CDT SUN MAY 19 2013
LOW PRESSURE STALLING OVER MN FOR THE NEXT FEW DAYS WILL KEEP
ACTIVE WEATHER OVER THE AREA THROUGH MONDAY AFTERNOON. WE SHOULD
SEE ANOTHER ROUND OR TWO OF THUNDERSTORMS THE REST OF THE TONIGHT
OVER THE FORECAST AREA. THE BEST COVERAGE LATE THIS EVENING AND
OVERNIGHT SHOULD BE WEST OF THE MISSISSIPPI RIVER. WE SHOULD SEE A
BREAK IN THE STORMS LATE TONIGHT AND MONDAY MORNING. THEN STORMS
SHOULD REDEVELOP DURING THE AFTERNOON WITH A THREAT OF SEVERE
STORMS OVER THE ENTIRE AREA.

DLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

AVIATION...DLF
Hazardous weather outlook, May 19, 3:55 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 AM CDT SUN MAY 19 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
355 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY. SEVERE STORMS WILL
BE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF
SEVERE STORMS FOR THE ENTIRE AREA.

THE MOST LIKELY FRAME FOR ANY SEVERE STORMS WOULD BE FROM 3 TO 10 PM
WITH THE PRIMARY THREAT BEING DAMAGING WINDS OVER 60 MPH AND LARGE
HAIL UP TO 1.5 INCHES.

LATE TONIGHT...MORE THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS
COULD AGAIN BE SEVERE WITH DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL
OVER 1 INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY...THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA.  AT THIS
TIME...THE ENVIRONMENT IS EXPECTED TO HAVE MODERATE INSTABILITY AND
ENOUGH FORCING THAT MAY BE FAVORABLE FOR SEVERE STORMS...MAINLY LATE
MONDAY PM AND INTO THE OVERNIGHT HOURS.  THE PRIMARY RISKS APPEARS TO
BE STRAIGHT LINE WINDS AND LARGE HAIL WITH ISOLATED TORNADOES A
SECONDARY CONCERN LATE MONDAY AFTERNOON.

TUESDAY...STRONG STORMS ARE POSSIBLE IN THE AFTERNOON THAT COULD
PRODUCE SMALL HAIL AND GUSTY WINDS WITH MARGINAL...LOW END SEVERE
STORMS POSSIBLE.

WEDNESDAY...ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS DUE TO
LIMITED INSTABILITY.

THE STORM PREDICTION CENTER HAS THE OUTLOOK AREA IN A SLIGHT RISK ON
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

08/NICHOLS

In the hours before

Local storm report, May 19, 6:49 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             2 WSW BETTENDORF        41.56N 90.51W
05/19/2013  E0.88 INCH       SCOTT              IA   TRAINED SPOTTER

&&

TGP
Local storm report, May 19, 6:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 W BETTENDORF          41.56N 90.49W
05/19/2013  E0.88 INCH       SCOTT              IA   TRAINED SPOTTER

            VERY HEAVY RAIN ALSO.

&&

TGP
Local storm report, May 19, 6:57 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             DAVENPORT MUNICIPAL AIR 41.62N 90.58W
05/19/2013  M0.25 INCH       SCOTT              IA   NWS EMPLOYEE

0646 PM     HAIL             5 SSW BETTENDORF        41.50N 90.51W
05/19/2013  E1.00 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL.

&&

GROSS
Local storm report, May 19, 7:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             5 SSW KIRKWOOD          40.79N 90.78W
05/19/2013  M1.75 INCH       WARREN             IL   TRAINED SPOTTER

            QUARTER TO GOLF BALL.

&&

GROSS
Local storm report, May 19, 7:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
704 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             BURLINGTON              40.81N 91.12W
05/19/2013  E1.75 INCH       DES MOINES         IA   PUBLIC

            SPOTTER FORWARDED PICTURES OF GOLFBALL HAIL FROM FRIEND
            IN BURLINGTON. TIME ESTIMATED BASED ON TIME STAMP ON
            PHOTOS.

&&

TGP
Local storm report, May 19, 7:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     1 W CAMBRIDGE           41.30N 90.20W
05/19/2013  E60 MPH          HENRY              IL   TRAINED SPOTTER

            THE GUST OCCURRED AHEAD OF THE STORMS. THERE WAS ALOT OF
            BLOWING DUST.

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:49 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside41 min
May 19, 8:07 PM CDTTornado Warning Tornado observedDVNCarroll23 min
May 19, 10:43 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson47 min
May 19, 10:55 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island50 min
May 19, 11:19 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Rock Island, Warren56 min
May 19, 11:44 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson46 min
May 20, 12:37 AM CDTSpecial Weather StatementDVNStephenson53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.